Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 50, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 9, 2005, 11:54 PM MDT for Baca County, Colorado. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2005, 11:54 PM MDT (05:54 UTC)
- Expired
- Jun 10, 2005, 2:00 AM MDT
- In force
- 2 hr
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Baca County, CO
The radar
The Pueblo radar (KPUX), 174 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 11:58 PM MDT | HAIL 1.75 | 3 Nw Pritchett, CO | |
| Jun 10, 12:20 AM MDT | HAIL 0.75 | 1 Sw Springfield, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.9 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1692 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 2128 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 100554 SVRPUB COC009-100800- /O.NEW.KPUB.SV.W.0050.050610T0554Z-050610T0800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1154 PM MDT THU JUN 9 2005 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BACA COUNTY IN SOUTHEAST COLORADO THIS INCLUDES SPRINGFIELD * UNTIL 200 AM MDT. * AT 1151 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED NEAR PRITCHETT...AND WAS MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER SPRINGFIELD BY 1230 AM MDT OVER VILAS BY 1250 AM MDT OVER WALSH BY 110 AM MDT IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3752 10299 3734 10302 3721 10228 3748 10223 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:57 PM MDT, 8 hours 57 minutes earlier.
Area forecast discussion, Jun 9, 2:57 PM MDT, 8 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 257 PM MDT THU JUN 9 2005 .SHORT TERM... (TONIGHT AND FRIDAY) CURRENTLY...SFC LOW VCNTY KSPD AT 20Z...WITH DRY LINE/OLD OUTFLOW BOUNDARY WELL TO THE EAST IN KS. WEAK COLD FRONT HAS BEEN LYING ROUGHLY ALONG THE LOWER ARK RIVER VALLEY FOR MUCH OF THE DAY... ALTHOUGH 20Z SFC OBS SUGGEST BOUNDARY HAS BEGUN TO SURGE SOUTH THE LAST HOUR OR SO. LACK OF LOW LEVEL MOISTURE PREVENTING MUCH IN THE WAY OF DEEP CONVECTION OVER THE MTS....WITH LIGHTNING STRIKES LIMITED TO AREAS MAINLY NORTH OF I-70. TONIGHT...COLD FRONT WILL SURGE SOUTH THROUGH ALL OF THE ERN PLAINS AS NRN PORTION OF WRN U.S. UPPER TROUGH EJECTS INTO THE PLAINS. WITH INCREASING DEWPOINTS AND DEEPENING UPSLOPE FLOW...CANT RULE OUT CONVECTIVE DEVELOPMENT ALONG THE I-25 CORRIDOR...THOUGH POTENTIAL FOR SEVERE TSRA HERE SEEMS LIMITED AS BEST INSTABILITY WILL BE OVER NERN CO INTO KS. WILL NEED TO WATCH FAR ERN ZONES HOWEVER... ESPECIALLY IF NWRN KS STORMS GENERATE SOME SORT OF WWD PROPAGATING OUTFLOW BOUNDARY. FRIDAY...SRN BRANCH OF THE WRN UPPER TROUGH EJECTS ACROSS THE STATE DURING THE DAY...WITH HEALTHY UPWARD MOTION SPREADING OVER MOST OF THE AREA. CONCEPTUALLY...WOULD APPEAR TO BE A GOOD DAY FOR SEVERE WX OVER MUCH OF THE EAST...WITH DECENT SHEAR...UPSLOPE AND STRONG LIFT. MAIN QUESTION IS AMOUNT OF MOISTURE AND INSTABILITY...WITH ETA KEEPING 50 DEGF DEWPOINTS WELL EAST OF I-25...WHICH LEADS TO CAPES ONLY IN THE 200-800 J/KG RANGE. HUNCH IS ETA IS UNDERPLAYING INSTABILITY SLIGHTLY...ESPECIALLY IF KS CONVECTION SHOVES MOIST OUTFLOW WESTWARD OVERNIGHT. WONT MENTION SEVERE IN THE ZONES AT THIS POINT...THOUGH WILL KEEP HIGH POPS IN PLACE...AS TSRA CHANCES WILL BE INCREASING ALL AREAS. COOLED MAX TEMPS SLIGHTLY TO ACCOUNT FOR MORE CLOUD COVER AND EARLY START TO TSRA OVER THE AREA. --ETP .LONG TERM... (FRI NIGHT THROUGH THURSDAY) ACTIVE WEATHER PATTERN CONTINUES THROUGH SUNDAY. NEXT UPPER TROF MOVES INTO THE GREAT BASIN BY SATURDAY AFTN. MCS WHICH DEVELOPS ACROSS WESTERN KS FRI NIGHT WILL LIKELY SEND MOIST OUTFLOW BOUNDARY WESTWARD...KEEPING 45-50 DEGREE DEW POINTS ACROSS THE SOUTHEAST PLAINS ON SATURDAY. SOUTHEAST UPSLOPE FLOW COMBINED WITH UPPER LEVEL ENERGY APPROACHING WESTERN PORTIONS OF THE FCST AREA IN THE AFTN SHOULD BE SUFFICIENT TO PRODUCE SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ONCE AGAIN. CAPES LOOK RATHER LOW OFF THE NAM... THOUGH NAM MAY BE DRYING OUT SFC DEW POINTS TOO MUCH. GFS HAS A AXIS OF UP TO 1000 J/KG ACROSS SOUTHEAST CO SAT AFTN. WITH 0-6KM SHEARS RUNNING AROUND 40 KTS WILL HAVE TO WATCH SAT FOR POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS SOUTHEAST PLAIN. MAIN CHANGE THESE PERIODS WAS TO BUMP UP POPS A BIT MORE. UPPER TROF MOVES ACROSS CO SAT NIGHT THROUGH EARLY SUNDAY MORNING. CURRENT FCST HAS SHOWERS AND THUNDERSTORMS CONTINUING MUCH OF THE NIGHT...AND WITH STRONG UPPER LVL DYNAMICS MOVING ACROSS...WILL LIKELY SEE ANOTHER MCS DEVELOPING ACROSS EASTERN CO. HAVE BUMPED UP POPS THROUGH THIS PERIOD...AND COOLED OFF MAX TEMPS A FEW DEGREES FOR SUNDAY. MAY EVEN SEE SOME HIGH COUNTRY SNOWS AS SYSTEM MOVES ACROSS SUN NIGHT...WITH A COUPLE INCHES OF ACCUMULATION POSSIBLE. ALTHOUGH SYSTEM IS DEPARTING EASTERN CO BY SUN AFTERNOON...COLD POOL ALOFT SHOULD ALLOW KEEP LAPSE RATES RATHER STEEP...SO WILL HANG ON TO POPS THROUGH SUN EVENING. FOR MON THRU THURSDAY...ZONAL FLOW BEHIND DEPARTING SYSTEM GIVES WAY TO RIDGING OVER THE SRN US ROCKIES BY MID WEEK. THIS WILL BRING A WARM AND DRYING TREND THROUGH THE PERIOD. BY WED...BOTH GFS/DGEX SUGGEST MOISTURE WILL ADVECT NORTHWARD TO BRING A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS/TSTORMS. H7 TEMPS WARM BACK UP TO +12 TO +16C BY MID WEEK WHICH SHOULD PUT TEMPS BACK IN THE MID 80S TO LOWER 90S FOR THE LOWER ELEVATIONS...WITH PREDOMINATELY 60S AND 70S FOR THE HIGH COUNTRY. -KT && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 9, 6:22 AM MDT, 17 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 622 AM MDT THU JUN 9 2005 COZ058>089-093>099-101300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 622 AM MDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG THE CONTINENTAL DIVIDE THIS AFTERNOON. THE MAIN THREATS FROM THESE STORMS WILL BE WIND GUSTS UP TO 45 MPH AND CLOUD TO GROUND LIGHTNING. ACROSS THE EASTERN PLAINS...THUNDERSTORMS WILL BE A LITTLE SLOWER IN DEVELOPING...BUT ARE EXPECTED TO BE MORE SCATTERED IN NATURE BY LATE AFTERNOON. IN ADDITION...THERE IS THE POTENTIAL FOR ONE OR TWO SEVERE THUNDERSTORMS TO DEVELOP DURING THE LATE AFTERNOON AND EARLY EVENING. THE AREA WITH THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE ACROSS THE PALMER DIVIDE...STRETCHING FROM EL PASO COUNTY EASTWARD ACROSS KIOWA COUNTY AND TO THE KANSAS BORDER. THE MAIN THREATS FROM THESE STORMS WILL BE HAIL UP TO 1 INCH IN DIAMETER...DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS THE POTENTIAL FOR THUNDERSTORMS FRIDAY THROUGH SUNDAY. DURING FRIDAY AFTERNOON AND EVENING...SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST COLORADO. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL AROUND 1 INCH IN DIAMETER...WIND GUSTS AROUND 60 MPH...LOCALLY HEAVY RAIN...POSSIBLY A TORNADO...AND CLOUD TO GROUND LIGHTNING. COMMUNITIES IN THE POTENTIAL SEVERE WEATHER THREAT AREA ARE LA JUNTA...LAMAR...AND SPRINGFIELD FOR FRIDAY AFTERNOON AND EVENING. ON SATURDAY AND SUNDAY...THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS WITH THE POTENTIAL FOR HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH...AND CLOUD TO GROUND LIGHTNING. THE POTENTIAL FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL RETURN WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 300 PM FOR EL PASO AND KIOWA COUNTIES. MW/METZE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 12:24 AM MDT | Tornado Warning | PUB | Baca | 36 min |
| Jun 10, 12:36 AM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa | 66 min |
| Jun 10, 3:09 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 96 min |
| Jun 10, 3:50 PM MDT | Tornado Warning | PUB | Baca, Las Animas | 55 min |
| Jun 10, 4:54 PM MDT | Tornado Warning | PUB | Baca | 59 min |
| Jun 10, 5:08 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 54 min |
| Jun 10, 5:49 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 56 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.